I was recently diagnosed with innapropriate sinus tachycardia, worried heart rate will go too low?

Im a 21 year old male. I was recently diagnosed with innapropriate sinus tachycardia. My first question is, is this really a good diagnoses for me? My resting heart rate is very normal. Around 60 high 50s. It’s only with exertion that my tachycardia comes into play and something as simple as taking a shower gets me up to 150bpm. From what I’ve read people with IST have my symptoms, ASWELL as a resting heart rate usually >100. After my diagnoses day before yesterday I was put on the beta blocker atenolol. My concern with this is its lowering my heart rate with exertion and at rest. Now my resting heart rate is high in the 40s. The reason this concerns me is my second question. I am also prescribed the benzodiazapine klonopin for anxiety. This also lowers my heart rate. I haven’t taken it due to fear of too low of a heart rate. Is it safe to take with a pulse already so low from the beta blocker alone? A bp in the 40s then a nocturnal dip could spell disaster potentially. Thanks.


This Question Is Open to Answers -Post Your Comment Below

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

In my opinion the beta blocker’s dosage can be lowered by your cardiologist as this resting heart rate is very low to your age if you are not an athlete..
It is advised to start yoga and meditation in order to be able to stop anxiety drugs soon.

Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Well it is an accurate diagnosis but in your age if you are healthy your resting heart rate can be 40 and easly jump to 180 when you run
Do a tilt table test to confirm

40 heart beats is not dangerous in your age
Yet i agree with you , anti depression drugs are unsafe
It is better if you treat the cause for your tachycardia which could be hyperthyroidism , anemia or your anxiety
Instead of just treating the symptoms

Good Luck

Dr Mahaveer
Member
Dr Mahaveer

hi,
the heart rate is definitely lower than expected.
the medicines need to be rethought upon and the dose retitrated.
get 2 D echo done .
consult a cardiologist.
thanks.

shw12
Member
shw12

HI
SOME PEOPLE DO HAVE LO HERT RATES WITHOUT ANY SYMPTOMS FOR LIFETIME.
BUT ONE SHOULD NOT BE NEGLIGENT AND SHOULD GET 3 MONTHLY FOLLOW UPS WITH A CARDIOLOGIST TO ENSURE NORMALCY.

mrsshalini14
Member
mrsshalini14

hello there
sinus irregular tachycardia causes low heart rate.
efforts should be take to maintain normal sinus rhythm.
talk about the beta blockers with your physician. these are known to slow down the heart rate.

wpDiscuz